Alert archive / Ohio / Tornado Warnings in 2025
Tornado Warning 15, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Apr 3, 2025, 1:07 AM EDT for Clinton County, Warren County, Ohio. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2025, 1:07 AM EDT (05:07 UTC)
- Expired
- Apr 3, 2025, 1:19 AM EDT
- In force
- 12 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Clinton County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 17 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 9:13 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.0
The text
As transmitted.
041
WFUS51 KILN 030507
TORILN
OHC027-165-030530-
/O.NEW.KILN.TO.W.0015.250403T0507Z-250403T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
107 AM EDT Thu Apr 3 2025
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Southeastern Warren County in southwestern Ohio...
Northwestern Clinton County in southwestern Ohio...
* Until 130 AM EDT.
* At 107 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Morrow, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Clarksville, State Route 350 at US Route 22, Middleboro, Morrow,
Ogden, Oakland, and Wilmington.
This includes I-71 in Ohio between mile markers 41 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3933 8412 3937 8415 3954 8387 3941 8381
TIME...MOT...LOC 0507Z 237DEG 51KT 3937 8409
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Campbell2 follow-up statements
728
WWUS51 KILN 030511
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
111 AM EDT Thu Apr 3 2025
OHC027-165-030530-
/O.CON.KILN.TO.W.0015.000000T0000Z-250403T0530Z/
Warren OH-Clinton OH-
111 AM EDT Thu Apr 3 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR EAST
CENTRAL WARREN AND NORTHWESTERN CLINTON COUNTIES...
At 111 AM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Morrow, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Clarksville, Ogden, Oakland, State Route 350 at US Route 22, and
Wilmington.
This includes I-71 in Ohio between mile markers 41 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3935 8405 3941 8408 3954 8387 3941 8381
TIME...MOT...LOC 0511Z 236DEG 51KT 3941 8401
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Campbell447 WWUS51 KILN 030519 SVSILN Severe Weather Statement National Weather Service Wilmington OH 119 AM EDT Thu Apr 3 2025 OHC027-165-030529- /O.CAN.KILN.TO.W.0015.000000T0000Z-250403T0530Z/ Warren OH-Clinton OH- 119 AM EDT Thu Apr 3 2025 ...THE TORNADO WARNING FOR EAST CENTRAL WARREN AND NORTHWESTERN CLINTON COUNTIES IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. A Tornado Watch remains in effect until 400 AM EDT for southwestern Ohio. Please report previous tornadoes, wind damage or hail to the National Weather Service by going to our website at weather.gov/iln and submitting your report via social media. && LAT...LON 3935 8405 3941 8408 3954 8387 3941 8381 TIME...MOT...LOC 0518Z 237DEG 51KT 3948 8388 $$ Campbell
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Apr 2, 10:43 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 2, 10:43 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1043 PM EDT Wed Apr 2 2025
.SYNOPSIS...
Strong low pressure brings the chance of severe storms and heavy
rain this evening into tonight. Additional waves of low pressure
will cause more rounds of storms with heavy rain Thursday night
through Sunday morning.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Axis of thunderstorms moving in the area has a mixture of bowing
segments and supercells. This will continue to track across the
forecast area through the night with some decrease in intensity
expected as it gets further east. Strong shear with highly curved
hodographs support the potential for tornadoes in addition to strong
to damaging straight-line winds. Isolated large hail cannot be ruled
out but will not be the primary hazard with this event. In addition,
there will be some locally heavy rainfall, but that should be fairly
transient, so while flooding potential in non-zero, it is on the
lower end of threat.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
As the cold front moves through the area Thursday morning, dry air
likely keeps most of the day on the drier side, but PoPs continue to
be mentioned for southern Ohio, northern Kentucky, and southeast
Indiana. With the remnant cold pool boundary likely south of the
area, destabilization and severe weather appears considerably lower
than previously anticipated. This is shows well through the Day 2 SPC
Severe Weather Outlook update earlier this afternoon which limits any
severe threat to the far south (northern Kentucky and southern
Ohio). Depending on the advancement of the convective outflow
overnight, these may be lowered even more.
In response to a shortwave moving northward through the Mississippi
Valley, deep moisture advection occurs Thursday afternoon into the
evening hours. PoPs return and expand across the whole area during
the evening and into the overnight. An additional 1-2 inches is
forecast with this period, with locally higher amounts possible in
convective downpours. Isolated flash flooding is possible, but the
main concern will be the increasing coverage of areal flooding and
rising creeks and rivers due to saturated ground. Most area rivers
will begin to respond to this period of rain as a result.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The active pattern with widespread showers and thunderstorms will
continue through the weekend as moist southwest flow aloft continues
and several waves of low pressure move east along a quasi-stationary
boundary draped across the Ohio Valley region.
By Friday morning, the boundary should be right along the Ohio
River, but it is forecast to lift north as a warm front Friday
afternoon into Friday night as a somewhat stronger surface wave
develops back to our west. Depending on how far north the front makes
it, we may get into somewhat of a lull in pcpn heading into Friday
night. However, the boundary and pcpn will sag back down into our
area from the northwest through the day on Saturday with another wave
then riding east along the boundary Saturday night into Sunday,
bringing the last round of significant pcpn.
There will be at least a low end severe threat for Friday into
Friday evening, but this will be dependent on how far the front makes
it and the amount of surface based instability that is able to
develop. There could also be a lower end severe threat across our
southeast Saturday afternoon/evening, again dependent on the exact
placement of the boundary and the amount of instability present. But
all in all, the main threat through the weekend remains the potential
for flooding, given the multiple rounds of showers/storms and
periods of heavy rain.
The main axis of heaviest QPF totals still looks to nose up into the
Tri-State area, but our entire area will see more than enough
rainfall through the weekend to result in significant rises on area
creeks and streams, as well as river flooding.
A significant pattern change will develop through the later portions
of the long term period as a deep upper level trough settles in
across the Great Lakes region. This will lead to unseasonably cool
temperatures and some lower end chances for showers Monday through
Wednesday.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
Strong wind fields will continue across the region for the first half
of the period with gusty south winds and low level wind shear. A
broad axis of showers and thunderstorms moving into western Indiana
will push across the region during the early part of the TAF period.
There will be a brief more intense period of storms that will move
across the terminals between 03Z and 06Z. Showers and thunderstorms
will decrease during the later part of the night but some MVFR
ceilings will be developing as the precipitation winds down.
A cold front will move across the TAF sites from 12Z to 15Z. Winds
will be decreasing as the front moves through. In addition, the MVFR
ceilings are forecast to improve shortly after frontal passage. This
will leave VFR conditions with westerly winds around 10 kt.
OUTLOOK...Periods of showers and thunderstorms will occur Thursday
night into Sunday. This will result in MVFR/IFR conditions from time
to time.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Sunday morning for OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088.
KY...Flood Watch through Sunday morning for KYZ089>100.
IN...Flood Watch through Sunday morning for INZ050-058-059-066-073>075-
080.
&&
SYNOPSIS...McGinnis
NEAR TERM...
SHORT TERM...McGinnis
LONG TERM...JGL
AVIATION...Hazardous weather outlook, Apr 2, 8:16 PM EDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 816 PM EDT Wed Apr 2 2025 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-031000- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 816 PM EDT Wed Apr 2 2025 ...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe storms are expected tonight. Damaging winds will be the main threat, although large hail and a few tornadoes will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight.
In the hours before
Special weather statement, Apr 2, 11:23 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1123 PM EDT Wed Apr 2 2025
OHZ026-043-044-051-052-030415-
Champaign OH-Logan OH-Shelby OH-Hardin OH-Miami OH-
1123 PM EDT Wed Apr 2 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SHELBY...
NORTHWESTERN CHAMPAIGN...LOGAN...SOUTH CENTRAL HARDIN AND NORTHERN
MIAMI COUNTIES THROUGH 1215 AM EDT...
At 1122 PM EDT, a strong thunderstorm was located over Sidney, moving
northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Newbern, New Jerusalem, Lockington, Ridgeway, Covington, Fort
Loramie, Kiser Lake State Park, Hardin, Pemberton, Piqua, West
Mansfield, Logansville, Bloomer, Sidney, Plattsville, Port Jefferson,
Newport, Huntsville, Polo, and Rushsylvania.
This includes I-75 in Ohio between mile markers 77 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
A Tornado Watch remains in effect until 400 AM EDT for central and
west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4051 8352 4040 8353 4012 8402 4003 8443
4004 8443 4034 8442 4055 8355
TIME...MOT...LOC 0322Z 239DEG 52KT 4029 8412
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KCLocal storm report, Apr 3, 1:06 AM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Wilmington OH
106 AM EDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM Tstm Wnd Gst 3 NW Lebanon 39.46N 84.25W
04/03/2025 M56 MPH Warren OH AWOS
AWOS station KI68 Warren County Airport.
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 10:18 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Miami, Preble, Shelby | 57 min |
| Apr 2, 11:06 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby | 39 min |
| Apr 2, 11:23 PM EDT | Special Weather Statement | ILN | Logan, Shelby | 52 min |
| Apr 2, 11:28 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 47 min |
| Apr 2, 11:30 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 45 min |
| Apr 2, 11:33 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 27 min |
| Apr 2, 11:44 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 16 min |
| Apr 2, 11:48 PM EDT | Tornado Warning | ILN | Montgomery, Preble | 27 min |
| Apr 2, 11:51 PM EDT | Tornado Warning | ILN | Darke, Miami, Montgomery, Preble | 24 min |
| Apr 2, 11:57 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery, Preble | 33 min |
| Apr 3, 12:00 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Logan, Miami, Shelby | 45 min |
| Apr 3, 12:07 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Darke, Miami, Montgomery, Preble and 1 more | 38 min |
| Apr 3, 12:12 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Montgomery, Warren | 48 min |
| Apr 3, 12:16 AM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 44 min |
| Apr 3, 12:23 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Union | 28 min |
| Apr 3, 12:47 AM EDT | Severe Thunderstorm Warning | ILN | Brown, Butler, Clermont, Clinton, Fayette, Greene and 4 more | 43 min |
| Apr 3, 1:00 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Madison, Miami, Montgomery | 45 min |
| Apr 3, 1:01 AM EDT | Tornado Warning | ILN | Greene, Montgomery, Warren | 14 min |
| Apr 3, 1:14 AM EDT | Severe Thunderstorm Warning | ILN | Brown, Clinton, Fayette, Franklin, Greene, Highland and 3 more | 46 min |
| Apr 3, 1:21 AM EDT | Tornado Warning | ILN | Brown, Clinton, Fayette, Highland | 24 min |
| Apr 3, 1:28 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Highland | 47 min |
| Apr 3, 1:32 AM EDT | Tornado Warning | ILN | Clinton, Fayette, Pickaway | 28 min |
| Apr 3, 1:40 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Fayette, Franklin, Highland, Licking and 3 more | 50 min |
| Apr 3, 1:51 AM EDT | Tornado Warning | ILN | Adams, Brown | 24 min |
| Apr 3, 1:51 AM EDT | Tornado Warning | ILN | Pickaway, Ross | 10 min |
| Apr 3, 2:02 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Licking | 58 min |
| Apr 3, 2:09 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike, Ross, Scioto | 66 min |
| Apr 3, 2:12 AM EDT | Tornado Warning | ILN | Fairfield, Licking | 18 min |
| Apr 3, 2:16 AM EDT | Tornado Warning | ILN | Adams, Scioto | 18 min |
| Apr 3, 2:53 AM EDT | Tornado Warning | ILN | Adams, Scioto | 22 min |
| Apr 3, 3:20 AM EDT | Tornado Warning | ILN | Scioto | 25 min |
| Apr 3, 5:16 PM EDT | River Flood Warning | ILN | Hamilton | 5 days |
Nearby
Tornado Warnings in Ohio, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.